Tagged ‘overdose’

Core

Salicylate Toxicity (Salicylism)

Filed Under: Tags: , , , One Comment

This post explores the presentation, diagnosis and management of salicylate toxicity.
Read More

Journal Review

Non-Invasive End Tidal CO2 in Intentionally Poisoned Patients

Filed Under: Tags: , November 17th, 2016 Leave a Comment

Morbidity and mortality of the self-poisoned patient is often related to respiratory complications resulting from the ingested drugs.  As a result, these patients may require intensive care and monitoring.  The ability to predict the clinical course of a patient would be helpful to potentially prevent subsequent complications.
Read More

Post

A Call to Use and Infuse High Dose Insulin! – Hyperinsulinemia Euglycemia Therapy (HIET) for Beta Blocker and Calcium Channel Blocker Toxicity

Practice Updates Tags: , , Jenny Beck-Esmay, MD September 11th, 2015 Leave a Comment

A 45-year-old male is brought into your resuscitation bay by EMS. He was found down, with empty prescription bottles for metoprolol, amlodipine and verapamil on his person. His heart rate is in the 30s and his blood pressure is 80s/40s.
Read More